Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
129 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    What causes dizziness?

I had a stint put in a year ago and have been doing fine, lost 40 lbs , changed diet etc but in the last 3 weeks I am having dizzy spells, I only take aspirin and plavix and play competitive tennis 3 times a week any ideas if the stint may be getting blocked etc???thanks steve
Mon, 9 Dec 2019
Report Abuse
Neurologist 's  Response
Hello,

That is absolutely great how you have changes your lifestyle and lost so much weight. Keep it up!

As far as your dizziness, it is very difficult to say. I don't know where the stent put in (that is was it in your heart, neck etc). If it was your heart, then I would say that it is unlikely that the stent itself is the issue. However, there are people that have blockage of the stent rapidly, but as long as your are compliant with your aspirin and plavix it is unlikely.

None the less, for dizziness a cardiac evalution is reasonable, as sometimes dizzy spells can be due to abnormal heart rhythms. This is irrespective of where the stent was placed. That can be done with a long-term cardiac monitor of which there are multiple different ones now. A cardiologist can help you with those. Also, an echocardiogram may be pertinent to make sure that your heart function is good. and an EKG to look at the electrical activity of the heart. If there are other concerns they could also due nuclear medicine studies to look at the heart to make sure it is functioning properly.

If the stent was placed in carotid artery (in your neck), then I would definitely recommend imaging of the blood vessels there to make sure that there isn't a blockage that is forming. This can be done with a CT-angiogram, MR-angiogram or carotid ultrasound, though the CT-angiogram results in the best quality.

Also, depending what "dizzy" means (i.e. spinning sensation, feeling of blacking our or unsteadiness) it could come from the inner ear as well, in which case you should see an ENT physician for an evaluation. If it is an inner ear issue, it can often be resolved with vestibular rehabilitation.

I hope this helps!

Sincerely,

Kristoffer Nissinen, MD
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I started feeling really dizzy today whilst walking my dog - and it hasn t stopped, when i tilt my head back, when i lie down, when i stand up,...

Recent questions on  Clopidogrel

doctor1 MD

I had a stint put in a year ago and have been doing fine, lost 40 lbs , changed diet etc but in the last 3 weeks I am having dizzy spells, I only...

doctor1 MD

My husband has been having nose bleed continuously for the last 5 days and it seems like a 24 hr circle i.e almost 9pm. He is a heart patience n is...

doctor1 MD

My husbands hip hurts him to walk, stand sit or sleep, and he can t walk very far without stopping and sitting down. He is in need of hip...

doctor1 MD

Hi Doctor s, I Have FAS-3 Kit which contains a Pink Tab, a Red Tab, 2 White tabs. I am a heart patient. Takes regular Medicine such blood Asprin...

doctor1 MD

I am 75 years of age and have recovered from a small cerebellar stroke three years ago.My medication is Tamulosin 400mg, Amoldipine 10mg,...

doctor1 MD

My father got a heart attack on 16th nov we though it was acidity and latee when the pain agreevated we came to the hospital by the time we wasted...

doctor1 MD

I have 2 Coranary heart stents. Left decending artery . Will the pain reliever drug indomethician be ok to take?